Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 19, 2019, 9:57 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 9:57 PM MDT (03:57 UTC)
- Expired
- Jun 19, 2019, 10:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 172 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:31 PM MDT | FUNNEL CLOUD | 8 Nnw Marsland, NE | A STORM CHASER REPORTED A BRIEF FUNNEL CLOUD COMING OUT OF THE WALL CLOUD AT 1031 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
678
WFUS55 KCYS 200357
TORCYS
NEC045-165-200445-
/O.NEW.KCYS.TO.W.0012.190620T0357Z-190620T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
957 PM MDT Wed Jun 19 2019
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
Southwestern Dawes County in the Panhandle of Nebraska...
Northeastern Sioux County in the Panhandle of Nebraska...
* Until 1045 PM MDT.
* At 957 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Fort Robinson Campground, or 32 miles west of
Chadron, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fort Robinson Campground around 1010 PM MDT.
Crawford around 1015 PM MDT.
Other locations impacted by this tornadic thunderstorm include Fort
Robinson and Whitney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4261 10374 4281 10374 4279 10319 4250 10322
TIME...MOT...LOC 0357Z 279DEG 27KT 4269 10361
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Claycomb2 follow-up statements
787
WWUS55 KCYS 200412
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
1012 PM MDT Wed Jun 19 2019
NEC045-165-200445-
/O.CON.KCYS.TO.W.0012.000000T0000Z-190620T0445Z/
Dawes NE-Sioux NE-
1012 PM MDT Wed Jun 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
SOUTHWESTERN DAWES AND NORTHEASTERN SIOUX COUNTIES...
At 1011 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Crawford, or 25 miles southwest of Chadron, moving
east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Dawes and northeastern Sioux Counties, including the
following locations... Fort Robinson and Whitney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4258 10361 4280 10363 4279 10319 4250 10322
TIME...MOT...LOC 0411Z 279DEG 28KT 4267 10345
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Claycomb332
WWUS55 KCYS 200426
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
1026 PM MDT Wed Jun 19 2019
NEC165-200435-
/O.CAN.KCYS.TO.W.0012.000000T0000Z-190620T0445Z/
Sioux NE-
1026 PM MDT Wed Jun 19 2019
...THE TORNADO WARNING FOR NORTHEASTERN SIOUX COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 4255 10347 4274 10347 4279 10319 4250 10322
TIME...MOT...LOC 0425Z 288DEG 26KT 4259 10335
$$
NEC045-200445-
/O.CON.KCYS.TO.W.0012.000000T0000Z-190620T0445Z/
Dawes NE-
1026 PM MDT Wed Jun 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
SOUTHWESTERN DAWES COUNTY...
At 1025 PM MDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Crawford, or 24 miles southwest of
Chadron, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Crawford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4255 10347 4274 10347 4279 10319 4250 10322
TIME...MOT...LOC 0425Z 288DEG 26KT 4259 10335
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
ClaycombWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 19, 2:59 PM MDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jun 19, 2:59 PM MDT, 6 hours 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
259 PM MDT Wed Jun 19 2019
.SHORT TERM...(This evening through Friday)
Issued at 235 PM MDT Wed Jun 19 2019
Current KCYS radar loop shows isolated thunderstorms in a line
from Douglas southeast to Kimball. A thunderstorm recently moved
through Cheyenne a few hours ago producing brief very heavy rain
and some small hail. Expect impacts to be low with this activity,
at least compared to the last few days, but a few stronger storms
are still possible across east central Wyoming and into the
northern Nebraska panhandle. 0-6km shear is below 25 knots at this
time, but CAPE values around 2000 j/kg may be enough to result in
a marginal severe storms with hail and strong winds the primary
concerns. With the thunderstorms moving to the southeast at a
good clip, flash flooding is not expected. The other forecast
issue through tonight is locally strong winds in and near the wind
prone areas of Arlington/Elk Mountain and Bordeaux. This portion
of the forecast is tricky since we are well out of High Wind
season, but 700-500mb winds are exceptional for this time of the
year with values around 45 knots in addition to a decent surface
pressure gradient along the spine of the Rocky Mountains. Winds
from Rawlins to Laramie have responded a little this afternoon,
but gusts have struggled to increase over 40 mph thus far. Will
keep the High Wind Watch going for now to see how surface winds
respond to decoupling from the environmental winds aloft late this
evening. Confidence is still low-moderate to this event, but can
not rule it out either.
For Thursday, the next Pacific storm system, and associated
strong cold front, will move into Wyoming and rapidly through the
forecast area Thursday evening. Expect a pretty solid coverage of
light-moderate showers and widely scattered thunderstorms to
develop along this cold front late Thursday and Thursday night.
Kept POP between 50-70 percent across most of the area, especially
along the I-80 corridor and across western Nebraska. There is a
marginal risk of strong to severe thunderstorms across most of the
eastern plains east of I-25, but gusty winds look like the main
concern thus far with most of the activity occurring late in the
afternoon through late in the evening. Daytime temperatures will
mostly be in the 70s to low 80s ahead of the cold front.
For Friday, the cooler air will push into the region with high
temperatures back into the 60s, which is around 10 to 15 degrees
below normal. Portions of the western Nebraska panhandle may
briefly achieve highs in the low 70s before fropa. Models show a
cool and showery day under mostly cloudy skies. Can not rule out a
few elevated thunderstorms near the Colorado border.
.LONG TERM...(Saturday through next Wednesday)
Summary: Main focus will be on Saturday and Sunday time frame with
greater shower and thunderstorm likelihood while early to mid next
week looks drier and warmer. Hazards on Saturday and perhaps Sunday
could be pockets of heavy rainfall and a few strong thunderstorms.
Sunday is more conditional at this time depending on pattern
evolution and timing.
Weather Details: Quite active pattern to end the work week going
into the weekend with a large-scale trough over the Northern Plains
back across the Pacific Northwest per multi-model consensus. Several
vorticity maximums and embedded shorter wavelength troughs will
rotate about the parent trough across Wyoming. As a result, a
frontal boundary will shift near and/or bisect southeast Wyoming
late Friday into Saturday as the first shortwave troughs pivots
across north-central Wyoming. With broad synoptic lift and
isentropic upglide over-top the frontal zone, showers will likely
persist Friday night into early Saturday morning. Deeper H7-H5
southwest flow will occur by Saturday, bringing the frontal boundary
north as a warm front while also advecting higher theta-e air into
the region. With greater theta-e air comes greater instability and
coverage of showers and storms should increase Saturday afternoon
with added daytime heating. Not out of the question that some storms
could be strong and also have heavy rain in isolated areas. It
remains to early to pinpoint more favored areas of this possible
heavier rainfall.
Mid-range models diverge on Sunday with GFS much slower on trough
movement while ECMWF more progressive but has slowed vs. the
previous 18/12Z run. Latest operational GFS remains quite bullish on
more rain/storm chances Sunday but will temper these down until
greater mid-range agreement occurs.
For early to mid next week - Warmer and overall drier conditions
look to set up with shortwave ridging occurring over the central
Rockies. While some afternoon high terrain showers/storms could be
possible, coverage compared to the current stretch of wet weather
should be reduced by a good factor.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1132 AM MDT Wed Jun 19 2019
Continued strong winds and isolated showers and thunderstorms
possible later this afternoon into the early evening. Based off
the latest HRRR strongest potential will be on the northern
counties with KCDR seeing more of the thunderstorm activity though
lingering storms may pass near from KCYS eastward. MVFR conditions
at the terminal may be possible with any storms over each site. Models
are also trending to stronger wind field aloft particularly at
KLAR to introduce overnight LLWS there.
&&
.FIRE WEATHER...
Issued at 200 PM MDT Wed Jun 19 2019
Minimal fire weather concerns for the rest of this week and
through the weekend. Although daytime minimum relative humidities
have lowered to around 20 to 25 percent this afternoon across
Carbon county with winds gusting up to 40 mph, recent rainfall
and green fuels will greatly limit any concerns in that area
into Thursday.
&&
.HYDROLOGY...
Issued at 200 PM MDT Wed Jun 19 2019
Flood Warning for the North Platte River at Saratoga will remain
in effect until further notice. The slow rise to the river has
leveled out this afternoon with another brief rise expected late
tonight. The river should remain near flood stage over the next 36
hours before the next Pacific system moves into the area. Another
round of widespread rainfall, thunderstorms, and cooler
temperatures are expected. However, high elevation snow melt will
be limited this weekend due to temperatures near freezing along
with an additional chance for accumulating snow above 9000 feet.
So any flooding concerns around the upper North Platte, Encampment
river, and Laramie river will have to result from mostly moderate
to heavy rainfall.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 6 PM MDT this evening through Thursday
evening for WYZ110.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...JSA
AVIATION...WM
FIRE WEATHER...TJT
HYDROLOGY...TJTHazardous weather outlook, Jun 19, 6:32 AM MDT, 15 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 632 AM MDT Wed Jun 19 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>109-111>119-201245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 632 AM MDT Wed Jun 19 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few thunderstorms with gusty winds will be possible this afternoon and evening in the marginal risk area. Widespread severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ110-201245- North Snowy Range Foothills- 632 AM MDT Wed Jun 19 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT High Wind Watch Today through Thursday. Gusty winds will develop this afternoon and evening with winds gusting to near 60 mph possible. Light and High profile vehicles will be at an increased risk of blow overs. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 19, 8:01 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TORNADO 4 SE BILL 43.17N 105.20W
06/19/2019 CONVERSE WY LAW ENFORCEMENT
A TORNADO WAS REPORTED ON THE GROUND AT 757 PM BY
CONVERSE COUNTY DISPATCH ON HIGHWAY 59 AT MILE MARKER 30.
&&
ABRAUNLocal storm report, Jun 19, 8:04 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
804 PM MDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 N BILL 43.23N 105.26W
06/19/2019 M1.25 INCH CONVERSE WY TRAINED SPOTTER
A TRAINED SPOTTER REPORTED QUARTER TO HALF DOLLAR SIZE
HAIL AND BRANCHES DOWN IN THEIR PARKING LOT AS OF 745 PM.
&&
ABRAUNLocal storm report, Jun 19, 8:09 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
809 PM MDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TORNADO 3 ENE BILL 43.23N 105.20W
06/19/2019 CONVERSE WY DEPT OF HIGHWAYS
HIGHWAY PATROL REPORTED A TORNADO ON THE GROUND ON
HIGHWAY 59, MILE MARKER 33 AT 759 PM.
&&
ABRAUNLocal storm report, Jun 19, 8:14 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD 11 NNE BILL 43.36N 105.18W
06/19/2019 CONVERSE WY DEPT OF HIGHWAYS
HIGHWAY PATROL REPORTED A FUNNEL CLOUD AT HIGHWAY 59,
MILE MARKER 44 AT 740 PM.
0745 PM FUNNEL CLOUD BILL 43.21N 105.26W
06/19/2019 CONVERSE WY 911 CALL CENTER
CONVERSE COUNTY DISPATCH REPORTED A FUNNEL CLOUD OVER
BILL, WY AT 745 PM.
&&
ABRAUNLocal storm report, Jun 19, 8:33 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
833 PM MDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO BILL 43.21N 105.26W
06/19/2019 CONVERSE WY PUBLIC
THE TRAVEL LODGE IN BILL REPORTED A TORNADO TOUCH DOWN IN
THEIR BACK PARKING LOT AT ABOUT 750 PM.
&&
ABRAUNLocal storm report, Jun 19, 9:01 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
901 PM MDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FUNNEL CLOUD 7 NNE LUSK 42.85N 104.40W
06/19/2019 NIOBRARA WY 911 CALL CENTER
DISPATCH REPORTED A FUNNEL CLOUD 7 MILES NORTH OF LUSK
AND 1 MILE WEST OF HIGHWAY 85.
&&
ABRAUNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:23 PM MDT | Tornado Warning | CYS | Sioux | 52 min |
| Jun 19, 9:37 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 38 min |
| Jun 19, 10:37 PM MDT | Tornado Warning | CYS | Box Butte, Dawes | 38 min |
| Jun 19, 11:12 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 33 min |
| Jun 19, 11:44 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 17 min |
| Jun 20, 3:46 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 29 min |
| Jun 20, 3:51 PM MDT | Special Weather Statement | CYS | Sioux | 39 min |
| Jun 20, 4:14 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 31 min |
| Jun 20, 4:28 PM MDT | Special Weather Statement | CYS | Dawes, Sioux | 47 min |
| Jun 20, 4:32 PM MDT | Special Weather Statement | CYS | Sioux | 43 min |
| Jun 20, 4:43 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 47 min |
| Jun 20, 4:52 PM MDT | Tornado Warning | CYS | Box Butte, Dawes, Sioux | 23 min |
| Jun 20, 4:54 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 51 min |
| Jun 20, 5:13 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 36 min |
| Jun 20, 5:35 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 40 min |
| Jun 20, 5:54 PM MDT | Special Weather Statement | CYS | Kimball | 51 min |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.